MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of reproducibly reactive atellica im anti-hepatitis b surface antigen 2 (ahbs2) results for one patient which were discordant relative to clinical expectation.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of reactive atellica im anti-hepatitis b surface antigen 2 (ahbs2) results which were discordant relative to clinical expectation when using ahbs2 lot: 176.A 31-year-old female patient undergoing treatment for herpes produced reproducible reactive atellica im ahbs2 results despite lack of vaccination or administration of gamma globulins.The same patient had tested negative on (b)(6) 2025.When tested on (b)(6), a strongly reactive result was obtained.This was questioned, and the sample was re-tested two days later on an alternate atellica im analyzer, with essentially the same result.The reactive results for this patient are considered erroneous.There are no allegations of any adverse patient consequences in association with the observed discordance.
 
Additional Manufacturer Narrative
Following issuance of a supplemental report on 14-nov-2025, additional information was received in connection with this problem investigation.Additional testing was performed.The patient sample was evaluated for the presence of heterophilic antibodies (hbt) and non-specific antibodies (nabt) using scantibodies block tubes.Results did not indicate interference attributable to hbt or nabt as the cause of the discordant atellica im ahbs2 result.The investigation conclusion and coding are unchanged.Based on the available evidence, the discordant result is most consistent with a sample-specific interferent of unknown origin.This conclusion is supported by elevated initial results not corroborated by additional infectious disease testing, negative interference testing (hbt and nabt), and inconsistency with previously generated patient results.The customer remains operational, and no systemic product problem was identified.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of reactive atellica im anti-hepatitis b surface antigen 2 (ahbs2) results which were discordant relative to clinical expectation.Mdr was initially submitted on 22-oct-2025.Update, 13-nov-2025: siemens has concluded the investigation.A strongly reactive ahbs2 result was obtained for a patient who had previously tested negative; the result was reproducible upon repeat testing.The patient had not been vaccinated nor treated with gamma globulins.Siemens reviewed the available information.Reagent issues were ruled out as quality control (qc) results were within expected ranges, and no issues were identified for any other samples.Assay calibration data showed valid calibration prior to the discordant measurements.The patient samples was not tested for the presence of heterophilic antibodies (using hbt or nabt treatment), and samples were depleted and unavailable for additional testing.Consequently, siemens is unable to investigate further.It is noted that the assay¿s instructions for use (ifu), under clinical sensitivity and specificity, states the 95% confidence interval (ci) for resolved relative specificity as 98.34% - 99.88%, so a certain number of false positive results can be expected.Based on the available information, a definitive cause for the discordance could not be identified, but the observation is consistent with a sample-specific interferent of unknown origin.The customer is operational, and no systemic product problems were identified.Note: in section h6, the codes for investigation findings and investigation conclusions were updated.

Brand Name
ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key23357129
Report Number1219913-2025-00192
Device Sequence Number8861014
Product Code LOM
UDI-Device Identifier00630414597836
UDI-Public(01)00630414597836(10)05988176(17)270130
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10995453
Device Lot Number05988176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer11/13/2025
12/08/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date11/14/2025
01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale